MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MISSION; BIOPSY INSTRUMENT
Catalog Number 1610MS
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for an ultrasound guided axillary biopsy through normal density tissue using mission.During the procedure, the device allegedly failed to advance.It was further reported that patient experiencing hematoma.No coaxial was used and the current status of the patient is unknown.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be reportable as malfunction.Manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one mission disposable core biopsy device was received for evaluation.During visual evaluation, the device appeared to have blood residue throughout and was returned in primed configuration with the cannula at the 20 mm position and the sample notch was exposed.Upon microscopic evaluation, the distal tip of the stylet did not appear to be dull.Due to the nature of the complaint, no functional testing was performed.Therefore, the investigation is inconclusive for the reported difficult to insert as the condition of use cannot be replicated due to the absence of appropriate laboratory setup.A definitive root cause for the alleged difficult to insert issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, d4 (unique identifier (udi) #), g3, h1, h6 (patient, method, result, conclusion).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent for an ultrasound guided axillary biopsy through normal density tissue using mission.During the procedure, the device allegedly failed to advance.It was further reported that patient experienced a hematoma.No coaxial was used.There was no reported patient injury.

Brand Name
MISSION
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22504092
Report Number2020394-2025-01024
Device Sequence Number8788779
Product Code KNW
UDI-Device Identifier00801741096969
UDI-Public(01)00801741096969(11)241229(17)271128(10)0001600036
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K171953
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1610MS
Device Lot Number0001600036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2025
Supplement Date Received by Manufacturer08/21/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale